MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.(b)(6).This complaint met mdr reporting criteria when it was discovered that the coil was stretched during analysis on (b)(6) 2017.Conclusion: a non-sterile og cmplx xtrasoft coil 3.5x9 was received coiled inside of a pouch unknown.No damages were noted on hub.The hypotube was inspected and it was found kinked at 30, 34 and 38, 43, 53, 57,109, 139, 145 and 146 cm from the proximal end of hub.The introducer was received un-zipping and it was found damage.The support coil, gripper and embolic coil were received outside of the introducer.No damages were noted on the gripper.The gripper and embolic coil were inspected under vision system; residues of saline solution were noted inside of the gripper and no damages were noted on it.The embolic coil was found stretched.The functional analysis could not be performed due to the kink on the introducer and the damages found on the hypotube.A review of the manufacturing documentation associated with this lot 17478472 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The resheathing issue was confirmed.The failure experienced by the customer appears to have been due to the kink condition found on the introducer; the damages noted on the received device were apparently caused by applying excessive force on it.However, the analysis suggests that the failure reported could not be related to the manufacturing process.Additionally, controls are in placed at the final assembly and packaging processes to detect these kinds of issues.Handling and procedural factors may have contributed to this condition.No corrective or preventive actions will be taken.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a prowler select lpes (606s155fx/ 17280147) tip was kinked when the box was opened and an orbit galaxy coil (640cx3509/ 17478472) had re-sheathing failure, and during product analysis, it was found that the coil was outside the introducer and was stretched.The prowler packaging was not damaged and the device had been packaged securely as expected.The orbit galaxy did not appear damaged in any way.The physician used another same size products and the procedure was successfully completed with no potential adverse events.It was reported that the devices would be returned for analysis.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6811007
Report Number3008264254-2017-00117
Device Sequence Number1735680
Product Code HCG
UDI-Device Identifier10886704030690
UDI-Public(01)10886704030690(17)180331(10)17478472
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number640CX3509
Device Lot Number17478472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date08/22/2017
Patient Sequence Number1